Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 23, NWS Wilmington, NC

August 5, 2025New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 5, 2025, 10:57 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 10:57 AM EDT (14:57 UTC)
Expired
Aug 6, 2025, 11:17 AM EDT
In force
24 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WHUS42 KILM 051457
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1057 AM EDT Tue Aug 5 2025

NCZ106-108-052300-
/O.NEW.KILM.BH.S.0023.250805T1457Z-250806T0000Z/
Coastal Pender-Coastal New Hanover-
1057 AM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-052300-
/O.NEW.KILM.BH.S.0023.250805T1457Z-250806T0000Z/
Coastal Horry-Coastal Georgetown-
1057 AM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. 

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
3 follow-up statements
110 
WHUS42 KILM 051625
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1225 PM EDT Tue Aug 5 2025

NCZ106-108-060000-
/O.CON.KILM.BH.S.0023.000000T0000Z-250806T0000Z/
Coastal Pender-Coastal New Hanover-
1225 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-060000-
/O.CON.KILM.BH.S.0023.000000T0000Z-250806T0000Z/
Coastal Horry-Coastal Georgetown-
1225 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. 

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
972 
WHUS42 KILM 052341
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
741 PM EDT Tue Aug 5 2025

NCZ106-108-070000-
/O.EXT.KILM.BH.S.0023.000000T0000Z-250807T0000Z/
Coastal Pender-Coastal New Hanover-
741 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-070000-
/O.EXT.KILM.BH.S.0023.000000T0000Z-250807T0000Z/
Coastal Horry-Coastal Georgetown-
741 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Strong north to south longshore current.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
116 
WHUS42 KILM 061517
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1117 AM EDT Wed Aug 6 2025

NCZ106-108-SCZ054-056-061630-
/O.CAN.KILM.BH.S.0023.000000T0000Z-250807T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
1117 AM EDT Wed Aug 6 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 6:41 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 5, 6:41 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
641 AM EDT Tue Aug 5 2025

.SYNOPSIS...
A cold front will remain stalled to our south with high pressure
to our north ridging into the area through much of the week.
The front and possible weak low pressure along it could move
closer to the area late week. This pattern will keep temperatures
below to near normal and rain chances above normal through the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Pattern is slowly shifting from a relatively dry
northeast flow to one that is seeing winds more from the east and
higher surface dewpoints. This will continue to be the case for the
near term period but the pace will remain slow. Guidance still
appears too high with pops but with the increase in moisture
confidence is a bit higher than we have seen in reality the past few
days. Highs today will be in the 80-85 degree range highly dependent
on the moisture with Wednesday morning lows in the lower 70s along
the coast with one more day of upper 60s well inland.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
No major changes for the short term period as high pressure from the
north will sit to our west with ridging in the low/mid levels. Aloft
a trough will push up against our area but fail to make it through
leaving us with some weak shortwaves to increase shower/storm
coverage during the day. PWATs will be highest at the coast ~2-2.5"
with relatively drier air inland but still 1-1.5"+. Rainfall totals
for Wed should be largely a quarter or less but some moderate
rainfall could set up in showers/storms that will be more likely in
NE SC where we could see isolated amounts 0.5-0.75". Higher rainfall
totals are anticipated Thursday with around a third to half an inch
generally, maximized away from the coast and east of I-95. Timing
for these showers/storms will mainly be the afternoon and
evening.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Starting off the long term period strong with the possibility of
some tropical/subtropical development, though not with much increase
in confidence on what will transpire. As of 2AM the NHC has a
majority of our coastal waters in a 30% chance for tropical cyclone
formation mid/late week. Ironically the deterministic GFS seems to
have backed off with the strong low pressure off our coast, while
other models remain noncommittal with unorganized low pressure in the
Southeast.

Otherwise, the center of high pressure to our north looks to
elongate and start to inch towards the coast, creating what almost
looks like a coastal trough. This looks to enhance rainfall
particularly at the coast during this period. Due to
uncertainty, I've increased highs slightly through the period in
case coverage is lower than anticipated. With the uncertainty
in the forecast it's hard to say when we won't have rain chances
at this time, but guidance is hinting at a reigniting of high
pressure that may decrease coverage late in the period. This is
subject to change.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MVFR has been somewhat persistent across the Myrtles but little
elsewhere the past few hours. While the departure from straight
VFR will continue to come in fits and starts the overall trend
from the previous forecast remains unchanged which offers a few
more challenges for the aviation community the next 24 hours or
so.

Extended Outlook...Moisture increasing from the southeast will lead
to more flight restrictions for several days.

&&

.MARINE...
Through Tonight...NE to east winds will become more easterly
emphasized in time as the pattern methodically shifts. Wind speeds
will continue to be in a range of 10-15 knots. Significant seas will
be 2-4 feet.

Wednesday through Saturday...NE winds will increase in speed
through the period, particularly Thursday into Friday, due to
the proximity of a coastal trough and perhaps some coastal low
pressure. SCA conditions are not anticipated at this time. Flow
may become more onshore Saturday. Seas 2-3 ft increasing to 3-4
ft Friday and Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...LEW
LONG TERM...LEW
AVIATION...SHK
MARINE...SHK/LEW
Hazardous weather outlook, Aug 5, 3:51 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
351 AM EDT Tue Aug 5 2025

AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-
033-039-054>056-058-059-060800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon-
Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
351 AM EDT Tue Aug 5 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-060800-
Coastal Pender-Coastal New Hanover-
351 AM EDT Tue Aug 5 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:42 PM EDTSpecial Weather StatementILMColumbus63 min
Aug 5, 4:14 PM EDTSpecial Weather StatementILMBrunswick, New Hanover61 min
Aug 5, 5:36 PM EDTAreal Flood AdvisoryILMNew Hanover84 min
Aug 5, 11:57 AM EDTSpecial Weather StatementILMDarlington48 min
Aug 5, 12:15 PM EDTSpecial Weather StatementILMGeorgetown45 min
Aug 5, 1:01 PM EDTSpecial Weather StatementILMWilliamsburg29 min
Aug 5, 1:21 PM EDTSpecial Weather StatementILMDillon39 min
Aug 5, 1:56 PM EDTSpecial Weather StatementILMHorry, Marion49 min
Aug 5, 1:58 PM EDTSpecial Weather StatementILMWilliamsburg32 min
Aug 5, 2:38 PM EDTSpecial Weather StatementILMGeorgetown67 min
Aug 5, 4:06 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry84 min

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.